Patient Comments: Vasculitis - Diagnosis

How was your vasculitis diagnosed?

Comment from: Neeru, 45-54 Female (Patient) Published: April 11

I am a 46-year-old female that has been diagnosed with vasculitis polyarteritis nodosa (PAN). My symptoms were lesions on my legs, Raynaud"s syndrome in my fingers and toes, fevers, muscle and joint pain, and fatigue. My doctor says the longer I am on treatment, the better my chances are for a long-term remission. I tried an internist, who suggested right away that it might be vasculitis. I am grateful for the quick diagnosis.

Was this comment helpful?Yes
Comment from: VCaruso, 35-44 Female (Patient) Published: February 12

I was misdiagnosed for weeks by my general doctor. I had itchy bumps that felt like my skin was on fire all over my feet, legs, arms and body. They thought I had an allergic reaction and told me to wash everything, stop using any new shampoo, soap, or lotions, and take antihistamines. A doctor who practices both western and eastern medicine took a look at my tongue and skin and said I had vasculitis. He said avoid MSG (monosodium glutamate) and that it was a kind of auto immune disease. He gave me some herbs to restore my immune balance and it went away in a week. I was so amazed I feel I had to share my story in case it could help someone.

Was this comment helpful?Yes
Comment from: Vicki, 25-34 Female (Patient) Published: October 31

I am 30. I had pain in my legs and a rash on my upper legs. A few days later, my legs, feet, arms, hands, palms were swollen and the rash spread to all of the above limbs. The soles of my feet started to itch like crazy, and my legs just a little bit. I ended up in hospital. Received Steroids and Cortisone. Had a skin biopsy done. They diagnosed me last Thursday with Urticarial Vasculitis. They don't know what causes it and they told me they probably never will. It is difficult to treat because of all the side effects of the medications. I take two antihistamine tablets in the morning and two at night. By end of December they are going to stop my meds and see if I have an outbreak again. The episode went on for a week before I got better. It is not nice...

Was this comment helpful?Yes
Comment from: nici07, 19-24 Female (Patient) Published: July 14

I'm a 22 year old female who always had clear skin. Two years ago I moved to DC and I started swelling really bad all of a sudden. Since I'm also anaphylactic I thought it was just from the takeout I eat all the time. Maybe they make the chicken and the shrimp in the same pan? I was on a heavy Benadryl regimen. It started with my fingertips n toes tingling and burning. Then my salivary glands were swollen for 3 weeks. Imagine feeling as if you were sucking on a lemon for 3 weeks straight. I was seeing my primary doctor, and allergist, and ENT, and a dermatologist at the same time and it took them all a whole year to finally diagnose me with vasculitis. After of course a Lupus scare (my grandmother has it). I'm in remission but I'm now cursed with the scars all over my face n body. People stare, people wonder, people speculate. But no one has any idea what I go through every day. No amount of scrubbing or creams will make this go away and now it's something I have to live with.

Was this comment helpful?Yes
Comment from: Florida Girl, 35-44 Female (Patient) Published: March 07

I am 38 years old. About a month ago I had a burning sensation on my right lower ankle, kind of itchy. It was at the end of the day at work. When I got home I removed my socks and I had a light red rash forming on my right foot. By the next morning it was going up my ankle and was on my left leg. Within a week I had dark purple red areas on my legs from my shins down, with tiny blisters. I went to the ER they said I had vasculitis and to follow up with my doctor on Monday. Well i have been on Prednisone for 2 weeks. Once I got to the 10 mg Prednisone I noticed the rash starting back just like it did the first time. I have been off work three weeks total; now off for another three weeks per my doctor. Seeing internal medicine doctor this week to see if they know what is going on with me. All my labs and biopsy has come back normal. Don't know what to do now. If this keeps occurring I will not be able to work. I have vascular neuropathy in my left lower leg from the vasculitis now, what it will do if it continues.

Was this comment helpful?Yes
Comment from: Illinois Boy, 25-34 Male (Caregiver) Published: October 15

My son age 26 was recently diagnosed with this ugly vasculitis. It started with a stomach ache and he also had stiff knees where it hurt to bend his knees or to walk. The swelling started with an IV in his right arm then to both arms, both hands, and both feet. One foot looked like a monster foot then the rash started on his feet to both of his legs then to the arms and elbows and buttocks. He had a very heavy red rash. After numerous blood tests and x-rays his doctor sent him to a dermatologist and he did a biopsy of the elbow and buttocks and the pathologist said he had vasculitis. He is on a oral steroid and he is still miserable. He has missed 3 weeks of work and we are hoping that this goes away and is in no more pain.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Vasculitis - Describe Your Experience Question: Please describe your experience with vasculitis.
Vasculitis - Treatment Question: What kinds of treatment did you receive for your vasculitis?
Vasculitis - Symptoms Question: What symptoms did you experience with vasculitis?
Vasculitis - Causes Question: What were the causes of your case of vasculitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!